Texas, 2009

Wildfire in Texas, March 3 to 4, 2009

March 3 to 4, 2009 · NWS CRP · 1 event in 1 county or zone

The Pawnee S #21 Wildfire burned around 600 acres in rural Bee County, near Pawnee. 25) No structures were threatened.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The Pawnee S #21 Wildfire burned around 600 acres in rural Bee County, near Pawnee. N28 36.38 W97 59.25) No structures were threatened. Several local and state resources responded. The wildfire started from a hay bailer.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 3, 9:12 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Mar 3, 9:12 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
912 AM CST TUE MAR 3 2009

.DISCUSSION...A STRONG MID/UPR RDG AXIS CENTERED OVER CENTRAL
MEXICO WL MAINTAIN DRY AND TRANQUIL CONDITIONS TDA. VISIBLE AND IR
SATELLITE IMAGERY INDICATE THE FIRST STAGES OF RETURN FLOW IN THE
FORM OF CUMULUS CLOUDS ACROSS THE COASTAL WATERS. A FEW OF THESE
WL AFFECT THE ERN AREAS BUT OVERALL EXPECT MOSTLY SUNNY CONDITIONS
TDA. TEMPS WL AVERAGE AROUND 5 DEGS WARMER THAN YDA BASED UPON THE
12Z CRP SOUNDING AND BOUNDARY LAYER TEMPS. WINDS WL BE BREEZY AT
TIEMS IN THE AFTN ACROSS THE ERN AREAS AS THE GRADIENT SLOWLY
TIGHTENS. OVERALL...THE PREVIOUS FCST LOOKS IN GREAT SHAPE AND NO
SIGNIFICANT MODIFICATIONS ARE NECESSARY AT THIS TIME.

&&

.FIRE WEATHER...AFTERNOON HUMIDITIES ARE EXPECTED TO DROP BELOW 30
PERCWENT ACROSS THE RIO GRANDE PLAINS TDA. HOWEVER...THE WINDS WL BE
MORE MARGINAL AND WL LKLY REMAIN BELOW RED FLAG CONDITIONS. AS A
RESULT...WL CONTINUE THE PREVIOUS FIRE DANGER STATEMENT FOR THE
RIO GRANDE PLAINS AND NOT ISSUE AN RFW.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  57  78  65  82  /   0   0  10  10  10
VICTORIA          73  51  80  61  81  /   0   0  10  10  10
LAREDO            82  55  88  63  89  /   0   0   0  10  10
ALICE             77  51  85  63  85  /   0   0  10  10  10
ROCKPORT          71  59  74  66  78  /   0   0  10  10  10
COTULLA           81  52  87  60  85  /   0   0   0  10  10
KINGSVILLE        75  55  82  64  85  /   0   0  10  10  10
NAVY CORPUS       72  62  75  68  77  /   0   0  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB
Hazardous weather outlook, Mar 3, 4:42 AM CST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
442 AM CST TUE MAR 3 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-041045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
442 AM CST TUE MAR 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS WILL PRODUCE A
MODERATE WILD FIRE THREAT THIS AFTERNOON ESPECIALLY WEST OF
HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 3, 6:56 AM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
656 AM CST TUE MAR 3 2009

TXZ229>234-239>241-040000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT
656 AM CST TUE MAR 3 2009

...ELEVATED WILD FIRE DANGER THIS AFTERNOON ACROSS PORTIONS OF
SOUTH TEXAS...

DESPITE THE RETURN OF SOUTHERLY FLOW...MOISTURE AS BEEN SLOW TO
INCREASE ACROSS SOUTH TEXAS. DEVELOPING LOW PRESSURE TO THE NORTH
WILL LEAD TO WARM TEMPERATURES AND SOME GUSTY SOUTH TO SOUTHEAST
WINDS TODAY ACROSS THE REGION. THE COMBINATION OF DRY VEGETATION...
LOW MINIMUM RELATIVE HUMIDITY VALUES RANGING FROM 25 TO 35 PERCENT
AND WINDS GUSTING AROUND 20 TO 25 MPH WILL PRODUCE A MODERATE WILD
FIRE THREAT THIS AFTERNOON...ESPECIALLY ACROSS INLAND SECTIONS OF
SOUTH TEXAS WHERE RELATIVE HUMIDITY VALUES WILL BE LOWEST.

RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF
WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING
VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED BY
HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE
GROUND. BURN BANS HAVE BEEN ISSUED FOR SEVERAL COUNTIES IN SOUTH
TEXAS. CHECK WITH LOCAL COUNTY OFFICIALS FOR EXEMPTIONS BEFORE
CONDUCTING ANY OUTDOOR BURNING IN THESE COUNTIES. REPORT WILD
FIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

MJG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Bee

When
March 3, 12:00 PM CST to March 4, 4:00 PM CST
Where
Bee forecast zone
Reported by
Park/Forest Service
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

The Pawnee S #21 Wildfire burned around 600 acres in rural Bee County, near Pawnee. N28 36.38 W97 59.25) No structures were threatened. Several local and state resources responded. The wildfire started from a hay bailer.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, March 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162193.